MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: SMS SOLID 01.36.051 SMS SOLID STEM STD SIZE 11; HIP SMS SOLID STEM STD

MEDACTA INTERNATIONAL SA STEM: SMS SOLID 01.36.051 SMS SOLID STEM STD SIZE 11; HIP SMS SOLID STEM STD
Catalog Number 01.36.051
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
At about 2 months after primary, the patient came in reporting pain due to a periprosthetic bone fracture and the cause is unknown.The surgeon revised the medacta stem and head to competitor components and revised the medacta liner with a medacta liner.The surgery was completed successfully.It has been reported a good bone quality.
 
Additional Manufacturer Narrative
Batch review performed on 08-feb-2024 lot 2108218: (b)(6) items manufactured and released on (b)(6) 2021.Expiration date: 2026-10-19.No anomalies found related to the problem.To date, 25 items of the same lot have been sold with no similar reported case during the period of review clinical evaluation performed by medical affairs department: revision of the stem 1 month and 18 days after tha surgery due to a periprosthetic fracture.According to report the cause is unknown.It may be possible that the patient applied too much force on the leg operated or a quasi-traumatic event took place and because the bone properties were weakened due to the operation the fracture occured.There is no reason to suspect a malfunctioning device.

Brand Name
STEM: SMS SOLID 01.36.051 SMS SOLID STEM STD SIZE 11
Common Device Name
HIP SMS SOLID STEM STD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18847130
Report Number3005180920-2024-00077
Device Sequence Number7757956
Product Code LZO
UDI-Device Identifier07630030888700
UDI-Public07630030888700
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.36.051
Device Lot Number2108218
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale